Arizona, 2007Damaging Wind in Arizona, August 15, 2007
August 15, 2007 · NWS TWC · 1 event in 1 county or zone
An early morning thunderstorm caused wind damage on the Southwest side of Tucson.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An early morning thunderstorm caused wind damage on the Southwest side of Tucson.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 14, 8:47 PM MST, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 14, 8:47 PM MST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
847 PM MST TUE AUG 14 2007
.SYNOPSIS...THE AIRMASS ACROSS SOUTHEAST ARIZONA WILL REMAIN MOIST
ENOUGH TO SUPPORT A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE
WEEK. THE BEST CHANCE FOR THUNDERSTORMS WILL BE DURING THE AFTERNOON
AND EVENING HOURS. A SERIES OF EASTWARD MOVING DISTURBANCES WILL
APPROACH THE REGION...RESULTING IN DAY TO DAY VARIABILITY IN
THUNDERSTORM COVERAGE.
&&
.DISCUSSION...UPPER LEVEL HIGH PRESSURE WAS CENTERED OVER THE HIGH
PLAINS OF WESTERN OKLAHOMA/KANSAS...WITH FLOW AROUND THE HIGH
RESULTING IN A EAST TO SOUTHEAST FLOW ACROSS SOUTHEASTERN ARIZONA.
GOES TOTAL PRECIPITABLE WATER IMAGERY INDICATES SOME DRIER AIR OVER
NEW MEXICO AND EAST CENTRAL ARIZONA (GILA COUNTY...SOUTHEAST THROUGH
GRAHAM AND SOUTHERN GREENLEE COUNTIES)...WITH DEEPER MOISTURE (ON
THE ORDER 1.5 INCHES OF PRECIPITABLE WATER) ACROSS THE REST OF THE
CWA. STORM DEVELOPMENT THIS AFTERNOON/EARLY EVENING WAS ALONG AND TO
THE SOUTH OF THIS BOUNDARY IN THE DEEPER MOISTURE ACROSS COCHISE...
SANTA CRUZ...EASTERN PIMA AND SOUTHEAST PINAL COUNTIES. THE STORMS
THEN PROPAGATED NORTHWEST AT 10 TO 15 MPH. THE STRONGEST STORMS WERE
IN THE NORTHERN PORTION OF THE TUCSON METRO AREA...MAINLY IN THE ORO
VALLEY AND MARANA AREAS.
MOST OF THE THUNDERSTORM ACTIVITY HAS DIED DOWN...ALTHOUGH THERE
WERE A FEW CELLS OVER COCHISE AND CENTRAL PIMA COUNTIES. HOWEVER...
THERE WILL STILL BE A SLIGHT CHANCE OF SHOWER AND THUNDERSTORM
DEVELOPMENT/RE-DEVELOPMENT THROUGH THE REST OF THE EVENING HOURS AND
OVERNIGHT TONIGHT. WILL UPDATE ZONES TO REMOVE EARLY EVENING WORDING
FOR SCATTERED SHOWERS AND THUNDERSTORMS. OTHERWISE...THE CURRENT
FORECAST PACKAGE LOOKS ON TRACK.
&&
.AVIATION...THERE WILL BE A CONTINUED SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS THIS EVENING THOUGH THE OVERNIGHT HOURS AT THE
TERMINAL SITES. CLOUDS WILL BE ON THE DECREASE LATE THIS EVENING AND
OVERNIGHT...WITH MOSTLY CLEAR SKIES EXPECTED BY THE MORNING HOURS ON
WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB
AMENDMENTS.
&&
.PREV DISCUSSION...SHOWER AND THUNDERSTORM DEVELOPMENT WAS ALREADY
ON THE WAY...WHICH WAS A BIT EARLIER OF A START COMPARED TO THE PAST
FEW DAYS. THE STRONGER WIND PROFILE ALOFT COMBINED WITH A MORE
UNSTABLE AIRMASS WILL SUPPORT ORGANIZED AND LONGER LIVED
THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE DAMAGING WINDS WITH THE
STRONGER STORMS... BUT LOCALIZED FLOODING WILL ALSO BE POSSIBLE AS
INDIVIDUAL CELLS TRACK OVER THE SAME AREA. BEYOND TODAY...A SERIES
OF EASTERLY IMPULSES MAY IMPACT THE AREA HELPING ENHANCE
THUNDERSTORM ACTIVITY. THE NEXT ONE WAS OVER SOUTH TEXAS TODAY AND
WILL TRACK NORTHWEST APPROACHING SOUTHEAST ARIZONA ON WEDNESDAY.
OTHERWISE...THE MODELS CONTINUED TO HAVE TROUBLE RESOLVING THESE
FEATURES SO WILL NEED TO TAKE IT DAY-BY-DAY. THE GFS MODEL SHOWED
THE HIGH PRESSURE RIDGE WEAKENING A BIT LATE IN THE WEEK WITH THE
HIGH CENTER RECONSOLIDATING FURTHER SOUTH AND WEST. POP VALUES AND
HIGH TEMPERATURES HAVE BEEN TAKEN DOWN A NOTCH FOR THIS SCENARIO.
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 14, 12:14 PM MST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1214 PM MST TUE AUG 14 2007
AZZ029-031>035-151915-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
1214 PM MST TUE AUG 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE WILL BE AN INCREASED RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. A MORE UNSTABLE AIRMASS ACROSS PARTS OF
SOUTHEAST ARIZONA AND A STRONGER EAST TO SOUTHEAST STEERING FLOW
WILL RESULT IN ORGANIZED THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE
DAMAGING WINDS...BUT SOME OF THE STRONGER STORMS COULD PRODUCE
LOCALIZED FLOODING. THE PRIMARY AREAS OF CONCERN WILL BE ACROSS THE
WESTERN ONE HALF OF COCHISE COUNTY WESTWARD TO SANTA CRUZ AND PIMA
COUNTIES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WEAK SYSTEM ENTERING SOUTH TEXAS TODAY WILL TRACK NORTHWEST
TONIGHT AND APPROACH SOUTHEAST ARIZONA WEDNESDAY. THIS SYSTEM MAY
ENHANCE THUNDERSTORM ACTIVITY ACROSS THE AREA WEDNESDAY AFTERNOON
AND EVENING. OTHERWISE...ISOLATED THUNDERSTORMS IN MAINLY THE
AFTERNOON AND EVENING CAN BE EXPECTED THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Pima
- When
- August 15, 12:33 AM MST to 12:35 AM MST
- Where
- Pima County, 2.38 mi SSW of Drexel Hgts
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 32.148, -111.036
A roof was blown off a house near Irvington road and sunset road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, August 15 to 16, 20071 death · 2 injured · 11 events
- Excessive Heat in Tennessee, August 15, 20071 death · 1 event
- Tornado and Hail in Indiana, August 15 to 16, 2007$1.0 million · EF1 · 23 events
- Flash Flood and Flood in Indiana, August 15, 2007$3.5 million · 1.75 in hail · 17 events
- Hail and Damaging Winds in Iowa, August 15, 20072 injured · $477,000 · 70 kt wind · 17 events
- Hail and Damaging Winds in Illinois, August 15, 2007$175,000 · 1 in hail · 4 events
- Tornado and Hail in Colorado, August 15, 2007$100,000 · EF0 · 8 events
- Heat in Illinois, August 15 to 16, 200719 events
- Damaging Winds in Iowa, August 15, 2007$17,000 · 56 kt wind · 4 events
- Hail and Damaging Wind in Iowa, August 15, 20072 in hail · 13 events
- Heat in Kentucky, August 15 to 16, 200712 events
- Hail in Colorado, August 15, 20071 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51124.